Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Jacksonville, FL

March 31, 2011Alachua County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 31, 2011, 8:55 AM EDT for Alachua County, Bradford County, Union County, Florida. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2011, 8:55 AM EDT (12:55 UTC)
Expired
Mar 31, 2011, 9:30 AM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:55 AM EDTHAIL 1.53 N Alachua, FLBROADCAST MEDIA IN GAINESVILLE RELAYED PUBLIC REPORT OF PING PONG SIZE HAIL 3 MILES NORTH OF ALACHUA.
Mar 31, 9:00 AM EDTHAIL 0.88La Crosse, FLHAIL WAS REPORTED TO THE POST OFFICE APPROXIMATELY 0900 EDT.
Mar 31, 9:00 AM EDTHAIL 1La Crosse, FLCORRECTED REPORT...HAIL WAS REPORTED TO THE POST OFFICE APPROXIMATELY 0900 EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS52 KJAX 311255
SVRJAX
FLC001-007-125-311330-
/O.NEW.KJAX.SV.W.0022.110331T1255Z-110331T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EDT THU MAR 31 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
  BRADFORD COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 930 AM EDT

* AT 855 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WORTHINGTON SPRINGS...AND MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  BUTLER...NEW RIVER...SAMPSON...RAIFORD AND STARKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 2993 8255 2993 8252 2997 8254 3015 8234
      3014 8205 2989 8204 2978 8248 2990 8257
TIME...MOT...LOC 1255Z 236DEG 44KT 2993 8237

$$

SANDRIK
4 follow-up statements
447 
WWUS52 KJAX 311307
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT THU MAR 31 2011

FLC001-007-125-311330-
/O.CON.KJAX.SV.W.0022.000000T0000Z-110331T1330Z/
ALACHUA FL-BRADFORD FL-UNION FL-
907 AM EDT THU MAR 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR UNION...BRADFORD AND NORTHERN ALACHUA COUNTIES...

AT 907 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROOKER...OR NEAR WORTHINGTON SPRINGS...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAMPSON...JOHNSTOWN...RAIFORD...STARKE...ELLERBEE AND LAWTEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 3015 8234 3015 8222 3014 8221 3014 8205
      2990 8204 2989 8205 2982 8238 2997 8254
TIME...MOT...LOC 1307Z 242DEG 35KT 2995 8227

$$

SANDRIK
965 
WWUS52 KJAX 311314
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
914 AM EDT THU MAR 31 2011

FLC001-311324-
/O.CAN.KJAX.SV.W.0022.000000T0000Z-110331T1330Z/
ALACHUA FL-
914 AM EDT THU MAR 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALACHUA COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3004 8236 3010 8228 3014 8221 3014 8205
      2991 8204 2990 8205 2988 8217 2988 8228
      2995 8236
TIME...MOT...LOC 1314Z 234DEG 38KT 3007 8214

$$

FLC007-125-311330-
/O.CON.KJAX.SV.W.0022.000000T0000Z-110331T1330Z/
BRADFORD FL-UNION FL-
914 AM EDT THU MAR 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR EASTERN UNION AND BRADFORD COUNTIES...

AT 914 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELLERBEE...OR NEAR RAIFORD...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWTEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 3004 8236 3010 8228 3014 8221 3014 8205
      2991 8204 2990 8205 2988 8217 2988 8228
      2995 8236
TIME...MOT...LOC 1314Z 234DEG 38KT 3007 8214

$$

SANDRIK
386 
WWUS52 KJAX 311322
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EDT THU MAR 31 2011

FLC007-125-311330-
/O.CON.KJAX.SV.W.0022.000000T0000Z-110331T1330Z/
BRADFORD FL-UNION FL-
922 AM EDT THU MAR 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN UNION AND NORTHEASTERN BRADFORD COUNTIES...

AT 922 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LAWTEY...OR 12 MILES EAST OF RAIFORD...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

&&

LAT...LON 2995 8204 2995 8214 2997 8221 3006 8225
      3014 8221 3014 8205
TIME...MOT...LOC 1322Z 233DEG 38KT 3015 8201

$$

SANDRIK
020 
WWUS52 KJAX 311328
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EDT THU MAR 31 2011

FLC007-125-311338-
/O.EXP.KJAX.SV.W.0022.000000T0000Z-110331T1330Z/
BRADFORD FL-UNION FL-
928 AM EDT THU MAR 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
NORTHEASTERN BRADFORD COUNTIES WILL EXPIRE AT 930 AM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2995 8204 2995 8214 2997 8221 3006 8225
      3014 8221 3014 8205
TIME...MOT...LOC 1328Z 233DEG 38KT 3019 8195

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:20 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 31, 4:20 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EDT THU MAR 31 2011

...WIDESPREAD RAIN TODAY...
...SLIGHT RISK OF SOME SEVERE STORMS OVER NORTHEAST FLORIDA THROUGH
MID AFTERNOON...

.SYNOPSIS...A COLD FRONT EXTENDS FROM A WEAK 1007 MB LOW IN
CENTRAL GA TO WRN FL PANHANDLE TO THE CENTRAL GULF. A 1006 MB
LOW PRES SYSTEM APPEARS TO BE FORMING OVER THE NE GULF OF MEXICO
AHEAD OF THE FRONT. BROAD MID/UPPER TROUGH IS OVER THE
CENTRAL CONUS WITH A VORT MAX DROPPING INTO BASE OF TROUGH OVER THE
LOWER/MID MS VALLEY. WIDESPREAD LOW CLOUDS ARE OVER MUCH OF THE SE
CONUS INTO NRN FL. MULTILAYERED CLOUDS OVER IN FL PENINSULA WITH
WIDESPREAD RAIN FROM YESTERDAY OVER CENTRAL FL ATTM. MODELS INDICATE
LLVL FLOW WILL BACK OVER NRN FL IN RESPONSE TO DIGGING SHORTWAVE
TROUGH WHICH WILL BRING ADDITIONAL MOISTURE AND INSTABILITY INTO OUR
CWA FROM THE GULF OF MEXICO BY 12Z-15Z TODAY. NE GULF IS IN
RRQ OF AN 130-140 KT UPPER LEVEL JET THAT'S ACROSS GA ATTM.
ALREADY...WE ARE SEEING A RELATIVELY NARROW/LONG BAND OF DEEP
CONVECTION ORIENTED SW TO NE OVER THE GULF OF MEXICO AT 08Z.

.SHORT TERM...
TODAY...THE 1006 MB LOW PRES IN THE NE GULF WILL DEEPEN GRADUALLY
AND MOVE ACROSS APALACHEE BAY...SE GA AND THEN OFF THE SE U.S. COAST
BY EARLY THIS EVENING. CONFIDENCE IS HIGH THAT DEEP LAYER MOISTURE
WILL COMBINE WITH EXCELLENT ISENTROPIC UPGLIDE TO PRODUCE WIDESPREAD
SHOWERS WITH EMBEDDED TSTMS. BEST INSTABILITY WILL INITIALLY BE OVER
THE SW ZONES AND THEN NEWD TOWARD THE COAST DURING THE DAY. BULK
SHEAR VALUES WILL BE QUITE HIGH...IN EXCESS OF 65 KT. THIS WILL
FAVOR STORM ORGANIZATION AND THUS SEVERE STORM DEVELOPMENT WITH
DAMAGING WIND POTENTIAL...HAIL AND PERHAPS AN ISOLD TORNADO.
WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE ZONES AND HWO. WSW
WINDS EXPECTED TO BE GUSTY AT TIMES AROUND 15-20 MPH. TONIGHT...COLD
FRONT MOVES WELL E OF THE AREA TAKING BEST LIFT AND MOISTURE MOVE
OFF THE COAST IN THE EVENING. ISOLD CONVECTION POSSIBLE OVER THE
EXTREME SE ZONES BEFORE 10 PM. TEMPS EXPECTED TO FALL INTO MID-UPPER
40S WITH CLEARING SKIES OVERNIGHT.

FRIDAY...MID-UPPER TROUGH DOMINATES THE FORECAST AREA WITH
PREVAILING FLOW MAINLY WLY. SOME WRAP AROUND CLOUDS OVER SRN GA BUT
NO PRECIP EXCEPTED. TEMPS NEAR NORMAL WITH MOSTLY CLEAR TO PARTLY
CLOUDY SKIES. GUSTY WINDS WLY WINDS AGAIN NEAR 15-20 MPH SUSTAINED
WITH GUSTS OF 30-35 MPH LIKELY. FRI NIGHT...A SECONDARY COLD FRONT
WILL PUSH THROUGH FROM THE NW WITH A W TO NW FLOW EXPECTED BUT NOT
AS COOL DUE TO LLVL MIXING.

SATURDAY...DEEPER NWLY FLOW AND PARTLY CLOUDY WITH A BREEZY W
TO NW WIND. WENT WITH SLIGHTLY COOLER GUIDANCE DUE TO WINDS.
SOME INDICATIONS OF PRECIP OVER THE N ZONES ASSOCD WITH SHORTWAVE
TROUGH ON BACK SIDE OF MID/UPPER TROUGH BUT THE RELATIVELY DRY
AIRMASS SUGGESTS STAYING BELOW MENTIONABLE POPS ATTM. MAX TEMPS
EXPECTED IN UPPER 70S TO NEAR 80 AS HEIGHTS RISE.

.LONG TERM...SUN-WED.
BROAD MID-UPPER RIDGE BEGINS THE EXTDD PERIOD WHICH THEN PROGRESSES
EWD IN RESPONSE TO A FAIRLY STRONG 500 MB LOW MOVING INTO THE FOUR
CORNERS. THIS LATTER SYSTEM WILL PROGRESS DOWNSTREAM FAIRLY QUICKLY.
OUR CWA WILL BE IN FAIRLY DEEP S-SW FLOW BY MON. ASSOCD LOW PRES
OVER CENTRAL CONUS AND ATTENDANT COLD FRONT WILL TRAIL DOWN INTO TX
BY LATE MON/MON NIGHT. SHOULD SEE MAX TEMPS IN LOWER AND MID 80S
READINGS EASILY SUN AND MON. WARMEST TEMPS MAY BE MON WITH SOME
UPPER 80S POSSIBLE. MODELS IN FAIR AGREEMENT COLD FRONT WILL MOVE
INTO THE CWA LATE TUE/EARLY WED THOUGH ECMWF MODEL IS ABOUT 6-12 HRS
FASTER. THEY ARE ALSO IN AGREEMENT OF A QUICK SHOT OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE STRONG GIVEN LIKELIHOOD OF
MID 60 DEWPOINTS AND MOD TO STRONG 850 MB JET. WILL ADDRESS THIS IN
THE NEXT HWO. HIGH PRES EXPECTED TO BUILD IN WITH DRY/COOL AIRMASS
EXPECTED MID WEEK.

&&

.AVIATION...IFR CONDITIONS HAVE REDEVELOPED AT THE TERMINALS...
AND CEILINGS HAVE BEEN UP AND DOWN ALL NIGHT. RAIN IS STARTING TO
MOVE INTO THE AREA FROM THE SOUTHWEST...AND THUNDERSTORMS ARE LIKELY
AT THE TERMINALS LATER ON THIS AFTERNOON AND DURING THE AFTERNOON.

&&

.MARINE...SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS THIS
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  45  73  50 /  60  10  10  10
SSI  73  50  69  55 /  80  10   0   0
JAX  77  48  76  52 /  80  10  10  10
SGJ  76  54  76  57 /  90  10  10  10
GNV  77  49  77  52 /  80  10  10  10
OCF  78  50  78  52 /  90  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/PRESNALL
Hazardous weather outlook, Mar 31, 6:25 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 AM EDT THU MAR 31 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010845-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
625 AM EDT THU MAR 31 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH UNTIL 1 PM TODAY FOR MARION...PUTNAM AND FLAGLER
COUNTIES...

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE FORECAST AREA
TODAY...

AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO EARLY
THIS MORNING WILL MOVE QUICKLY NORTHEAST OVER SOUTHEAST GEORGIA
AND THEN TO THE CAROLINA COAST IN THE EVENING. THIS LOW PRESSURE
SYSTEM AND AN APPROACHING COLD FRONT WILL HELP PRODUCE WIDESPREAD
SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. STORMS WILL
MOVE EAST AROUND 40 MPH. THIS SYSTEM WILL ALSO PRODUCE A SLIGHT
RISK OF SEVERE STORMS OVER NORTHEAST FLORIDA AND EXTREME SOUTHEAST
GEORGIA. THE MAIN CONCERNS WILL BE DAMAGING WINDS...HAIL...AND
LOCALLY HEAVY RAINFALL...THOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT AS WELL. LOCALLY HEAVY RAINFALL POTENTIAL IS EXPECTED
MAINLY SOUTH OF A ST AUGUSTINE TO GAINESVILLE LINE. THE COLD FRONT
WILL MOVE OFF THE COAST TONIGHT WITH THE SEVERE WEATHER THREAT
ENDING.

AREAS OF FOG ARE EXPECTED EARLY THIS MORNING WITH VISIBILITIES BELOW
1 MILE AT TIMES...ESPECIALLY OVER SOUTHEAST GEORGIA. MOTORISTS
SHOULD USE CAUTION WHILE DRIVING THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

WINDY CONDITIONS MAY DEVELOP ON FRIDAY AND SATURDAY AFTERNOONS
WITH GUSTS UP TO 30 TO 35 MPH AT TIMES.

A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA ON TUESDAY.
THERE IS A POTENTIAL FOR SOME STRONG STORMS WITH THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY. INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT HIGH WIND...HAIL OF ANY SIZE AND FLOODING
TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

In the hours before

Special weather statement, Mar 31, 7:11 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 AM EDT THU MAR 31 2011

FLZ033-037-038-311200-
FLAGLER-PUTNAM-ST. JOHNS-
711 AM EDT THU MAR 31 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
PUTNAM...NORTHWESTERN FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM
EDT...

AT 711 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF SATSUMA...OR 6
MILES SOUTHWEST OF PALATKA...MOVING EAST-NORTHEAST AT 55 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN
MATEO...PALATKA...EAST PALATKA...ORANGE MILLS...SPUDS...HASTINGS...
DUPONT CENTER...SAINT AUGUSTINE SHORES AND CRESCENT BEACH THROUGH
800 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2963 8119 2954 8169 2967 8173 2983 8126
      2982 8125 2978 8125 2966 8118
TIME...MOT...LOC 1111Z 254DEG 48KT 2961 8159

ZAPPE
Special weather statement, Mar 31, 7:18 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT THU MAR 31 2011

FLZ032-033-037-311200-
CLAY-PUTNAM-ST. JOHNS-
718 AM EDT THU MAR 31 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM EDT...

AT 718 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF BOSTWICK...OR 12
MILES NORTH OF PALATKA...MOVING NORTHEAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA...BOSTWICK...
BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE...ANASTASIA...SOUTH
PONTE VEDRA BEACH AND GUANA RIVER STATE PARK THROUGH 800 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR PORTIONS OF NORTHEASTERN FLORIDA.

LAT...LON 2972 8172 2987 8181 3011 8133 3001 8129
      2997 8129 2994 8128 2989 8127
TIME...MOT...LOC 1118Z 243DEG 50KT 2987 8159

ZAPPE
Local storm report, Mar 31, 7:46 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
746 AM EDT THU MAR 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HAIL             6 NNE BAKERSVILLE       29.99N 81.45W
03/31/2011  E1.00 INCH       ST. JOHNS          FL   PUBLIC

            HAIL UP TO QUARTER SIZE REPORTED AROUND THE WORLD GOLF
            VILLAGE.

&&

WOLF
Special weather statement, Mar 31, 7:53 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
753 AM EDT THU MAR 31 2011

FLZ035-311245-
GILCHRIST-
753 AM EDT THU MAR 31 2011

...A STRONG TO SEVERE THUNDERSTORM IS HEADED TOWARD GILCHRIST COUNTY
AND WARNINGS MAY BE NECESSARY LATER THIS MORNING...

AT 750 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM OVER THE GULF OF MEXICO CENTERED CENTERED 50
MILES SOUTHWEST OF TRENTON...OR 32 MILES WEST OF CEDAR KEY...MOVING
NORTHEAST AT 50 MPH.

IF THE STORM REMAINS ON TRACK AND MAINTAINS ITS CURRENT INTENSITY A
WARNING MAY BE NECESSARY FOR GILCHRIST COUNTY BETWEEN 830 AM AND 900
AM THIS MORNING. REMAIN ALERT FOR POSSIBLE WARNINGS ASSOCIATED WITH
THIS VERY STRONG THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 2982 8293 2984 8289 2989 8289 2993 8281
      2994 8277 2987 8274 2984 8270 2983 8266
      2956 8266 2956 8275 2958 8278 2959 8294
      2962 8297
TIME...MOT...LOC 1149Z 233DEG 43KT 2930 8348

SANDRIK
Special weather statement, Mar 31, 8:13 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 AM EDT THU MAR 31 2011

FLZ022-030-036-311300-
ALACHUA-COLUMBIA-UNION-
813 AM EDT THU MAR 31 2011

...A WARNINGS POSSIBLE LATER THIS MORNING FOR A THUNDERSTORM MOVING
ACROSS NORTH CENTRAL FLORIDA...

AT 810 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM 32 MILES WEST OF NEWBERRY...OR 6 MILES SOUTH OF CROSS
CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM IS EXPECTED TO AFFECT
AREAS AROUND NEWBERRY...HIGH SPRINGS...FORT WHITE...ALACHUA...OLENO
STATE PARK...LA CROSSE...WORTHINGTON SPRINGS...LULU AND DUKES LATER
THIS MORNING. IF THE STORM MAINTAINS ITS CURRENT TRACK AND INTENSITY
WARNINGS MAY BE NECESSARY BETWEEN 815 AND 900 AM THIS MORNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3014 8251 2993 8239 2992 8241 2990 8240
      2988 8237 2984 8234 2952 8217 2949 8256
      2953 8256 2954 8266 2983 8266 2987 8274
      2994 8278
TIME...MOT...LOC 1210Z 231DEG 50KT 2959 8308

SANDRIK
Special weather statement, Mar 31, 8:45 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT THU MAR 31 2011

FLZ030-031-311315-
BRADFORD-UNION-
845 AM EDT THU MAR 31 2011

...WARNINGS POSSIBLE LATER THIS MORNING...

AT 843 AM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF WORTHINGTON
SPRINGS...OR 13 MILES EAST OF BELL...MOVING NORTHEAST AT 45 MPH. IF
THIS STORM MAINTAINS ITS CURRENT INTENSITY AND TRACK IT WILL AFFECT
AREAS AROUND WORTHINGTON SPRINGS...DUKES...BROOKER...LAKE BUTLER...
NEW RIVER...STARKE...SAMPSON...RAIFORD...LAWTEY AND JOHNSTOWN
THROUGH 915 AM EDT.

WARNINGS MAY BE NECESSARY LATER THIS MORNING AND INTERESTS IN UNION
AND BRADFORD COUNTIES SHOULD BE ALERT FOR POTENTIAL WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR NORTHEASTERN FLORIDA.

LAT...LON 3008 8252 3011 8245 3014 8245 3014 8205
      2974 8204 2973 8205 2978 8210 2983 8211
      2985 8227 2988 8233 2988 8238 2993 8241
      2994 8252 2998 8256 3001 8257
TIME...MOT...LOC 1243Z 240DEG 37KT 2982 8257

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:20 AM EDTSpecial Weather StatementJAXAlachua40 min
Mar 31, 6:32 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam43 min
Mar 31, 6:58 AM EDTSpecial Marine WarningJAX110 min
Mar 31, 7:03 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns14 min
Mar 31, 7:11 AM EDTSpecial Weather StatementJAXSaint Johns49 min
Mar 31, 7:18 AM EDTSpecial Weather StatementJAXSaint Johns42 min
Mar 31, 7:22 AM EDTSpecial Marine WarningJAX28 min
Mar 31, 7:37 AM EDTSevere Thunderstorm WarningJAXSaint Johns12 min
Mar 31, 7:53 AM EDTSpecial Weather StatementJAXGilchrist52 min
Mar 31, 8:07 AM EDTSevere Thunderstorm WarningJAXGilchrist39 min
Mar 31, 8:13 AM EDTSpecial Weather StatementJAXAlachua47 min
Mar 31, 8:33 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia27 min
Mar 31, 8:45 AM EDTSpecial Weather StatementJAXBradford, Union30 min
Mar 31, 9:25 AM EDTSpecial Weather StatementJAXDuval50 min
Mar 31, 9:51 AM EDTSpecial Weather StatementJAXLake24 min
Mar 31, 9:58 AM EDTSpecial Weather StatementJAXMarion32 min
Mar 31, 10:02 AM EDTSpecial Weather StatementJAXAlachua28 min
Mar 31, 10:25 AM EDTSpecial Weather StatementJAXMarion50 min
Mar 31, 10:38 AM EDTSpecial Weather StatementJAXDuval52 min
Mar 31, 10:44 AM EDTSpecial Marine WarningJAX43 min
Mar 31, 10:50 AM EDTSpecial Weather StatementJAXDuval25 min
Mar 31, 11:26 AM EDTSpecial Marine WarningJAX67 min
Mar 31, 12:46 PM EDTSpecial Weather StatementJAXMarion44 min
Mar 31, 12:58 PM EDTSevere Thunderstorm WarningJAXMarion21 min
Mar 31, 1:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 31, 2:17 PM EDTSpecial Weather StatementJAXFlagler28 min
Mar 31, 2:30 PM EDTSpecial Marine WarningJAX2 hr
Mar 31, 2:49 PM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more15 hr
Mar 31, 2:52 PM EDTSmall Craft Advisory for WindsJAX7 hr
Mar 31, 5:30 PM EDTSpecial Marine WarningJAX60 min
Mar 31, 7:09 PM EDTSpecial Marine WarningJAX66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.